MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET; DH CPK NG TUBES
Model Number 20-9366
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 11 nov 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was noted at 10pm that there was milk coming out from near the hub of the feeding tube.The patient was receiving serum glucose at 50mg/dl on continuous oral digestive tube (odt) feeding, 12ml/hour.The patient's serum glucose was "at 30's at start of shift due to odt needed to be reinserted and verified by x-ray" at 7pm.Patient has history of hypoglycemia.Due to the leak, a new tube was attempted to be inserted by a neonatal nurse practitioner (nnp), twice, unsuccessfully.Instead the tube was place nasogastrically (ngt), and placement was confirmed with x-ray.Serum glucose was then monitored every 15 mins, every 30 mins then hourly x2 until stable.Serum glucose stabilized when ngt feeding resumed.Per additional information received 5 nov 2020, the odt had been in place for 1 3/4 hours prior to the feeding tube leaking.
 
Additional Manufacturer Narrative
The device history record for lot 30033022 was reviewed and the product was produced according to product specifications.One used sample was returned for evaluation.The sample was infused with water and a tear/hole was identified which caused the tube to leak.Inspection under magnification revealed dent marks around the area of the hole.The area where the uneven surface appeared jagged and/or wrinkled.The tubing was cut to view the inside surface of the tubing.Once the tubing was opened, there were lines, indentations and loose particles in the inner walls of the tubing.The complaint is confirmed as reported, however, no definite root cause could be determined.A review of the manufacturing process did not reveal any activities or tools that could cause the damage observed.Per the instructions for use for the device, vigorous syringe force should not be used to irrigate, administer liquids, or unblock the tube.All information reasonably known as of 11 jan 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key10829800
Report Number9611594-2020-00218
Device Sequence Number19589372
Product Code KNT
UDI-Device Identifier00350770457857
UDI-Public00350770457857
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2025
Device Model Number20-9366
Device Catalogue NumberN/A
Device Lot Number30033022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer01/11/2021
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date01/12/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age3 MO